MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II FEMORAL TRIAL IMPACTOR; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

SMITH & NEPHEW, INC. GNS II FEMORAL TRIAL IMPACTOR; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Catalog Number 71440468
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/16/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, the impactor broke during insertion of implant.Delay of almost an hour.Backup device from smith and nephew available.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.

Brand Name
GNS II FEMORAL TRIAL IMPACTOR
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8884098
Report Number1020279-2019-03015
Device Sequence Number14132312
Product Code MDM
UDI-Device Identifier03596010215642
UDI-Public03596010215642
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/08/2011
Device Catalogue Number71440468
Device Lot Number01DM13923
Initial Date Received by Manufacturer 07/17/2019
Supplement Date Received by Manufacturer07/17/2019
Initial Report FDA Received Date08/12/2019
Supplement Report FDA Received Date11/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1